Citation: macarisma. "So Far So Good: An Experience with Venlafaxine (exp56500)". Erowid.org. Apr 20, 2009. erowid.org/exp/56500
For over 12 years now I have been suffering from depression so severe that it often causes black-outs when things get too much for me to handle. I 'shut down' & have periods of doing things that I don't remember doing at all. More than one of those periods have included dangerous behavior & suicide attempts.
Recently, I had to out myself to friends & family because of my actions during a black-out which ended up getting me in some shit with the law. For court proceedings my family & I decided that it was in my best interest to get a psychiatric evaluation & a full check-up at the Doc's.
My psychologist sent me to a local clinic, because like the many in this farce of a democracy, I have no insurance. I explained everything to the doctor, telling him I have depression, blackouts, anxiety, panic attacks, daily thoughts of suicide, etc.
Now, hypodermic needles give me severe panic attacks. I am deathly afraid of those things, which is good in part as I can never become a shooter. So, basically he couldn't draw blood from me to test what my chemical imbalances might be. He thinks I very well may be bi-polar but isn't quite sure. He told me he was giving me some free samples of Effexor (5 weeks, what a peach!) & to call him if my 'highs' were 'too high', which is an indication of being bi-polar/manic depressive when on an anti-depressant.
So far, I feel really good. I don't wake up in the morning thinking of fun new ways to kill myself. I don't flip out over tiny things. I'm quite calm, I have energy to get things done, I no longer feel the need to hole up in my room all day with my phone turned off.
I don't take it at bedtime because it keeps me up. I was warned strongly against quitting cold turkey, even if I have to resort to begging on the streets because I can't afford the next refill to get me off the stuff, I will.
If it turns out that I am not bi-polar/manic depressive I will keep on with Effexor. I dont mind the whole loss of appetite thing, I'm fat anyways. Heheh. No sexual side effects thus far, but if it becomes a huge problem well...there are ways past that I think. Like a patient & understanding partner maybe? I suggest, for women anyways, getting some sort of stimulating lube like Play in the green bottle. I have had issues coming to orgasm since I started having sex & this little bottle is a godsend.
Anyways, no complaints from me!
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.